Alert archive / Texas / Small Craft Advisories in 2009

Small Craft Advisory 57, NWS Brownsville, TX

May 17, 2009

NWS Brownsville, TX issued this small craft advisory at May 17, 2009, 12:46 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
May 17, 2009, 12:46 PM CDT (17:46 UTC)
Expired
May 18, 2009, 10:00 AM CDT
In force
21 hr
Issued by
NWS Brownsville, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at May 16, 2:31 PM CDT, 22 hours 15 minutes earlier.

Area forecast discussion, May 16, 2:31 PM CDT, 22 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
231 PM CDT SAT MAY 16 2009

.DISCUSSION...THE MAIN CONCERN IN THE SHORT RANGE WILL BE THE CONV
POTENTIAL AHEAD OF THE COLD FRONT PUSHING THROUGH CENTRAL AND
SOUTHERN TX THIS AFTERNOON AND EVENING. THE CURRENT KBRO RADAR
TRENDS SHOWS A GOOD CLUSTER OF HVY RAIN PRODUCING CONV CENTERED
OVER THE NW PORTION OF THE BRO CWA. THIS ACTIVITY IS BUILDING
SLOWLY E-SE. LAPS CAPE VALUES SHOWS A POOL OF >2000 J/KG JUST TO
THE SOUTH AND EAST OF THIS AREA OF CONV AND ACCORDINGLY EXPECT
THIS CURRENT CONV TO HOLD TOGETHER LONG ENOUGH TO REACH THE
COASTLINE. FURTHER ALOFT...500 MB TROFFING AND DECENT VORTICITY WILL
PERSIST ACROSS MUCH OF THE BRO CWA INTO THIS AFTERNOON AND EVENING
HELPING ENHANCE THE CONV POTENTIAL. LATER TONIGHT INTO EARLY
SUNDAY...THE COLD FRONT WILL THEN APPROACH THE REGION HELPING TO
ENHANCE THE UVV AND CONV CHCS THROUGH TOMORROW. THE LIMITING
FACTOR OVERNIGHT FOR THE SVR CONV POTENTIAL WILL BE THE LACK OF
DAYTIME HEATING AHEAD OF THE FROPA. ALTHOUGH THE SEVERE POTENTIAL
IS FAIRLY LIMITED AT THIS TIME...AN ISOLATED SVR T-STORM IS NOT
OUT OF THE QUESTION. THE MAIN THREAT FROM THIS CONV WILL BE THE
POTENTIAL FOR LOCALLY HEAVY RAINFALL. THE LATEST 5 DAY QPF FROM
HPC PLACES A 1 TO 1.5 INCH TOTAL OVER THE EXTREME WESTERN PORTIONS
OF THE BRO CWA WITH OVERALL AMOUNTS LESS THAN ONE INCH OVER THE
REST OF THE REGION. ALTHOUGH THIS WILL MAKE A PRETTY GOOD DENT IN
THE CURRENT DROUGHT CONDITIONS...DO NOT ANTICIPATE ANY WIDESPREAD
FLOODING PROBLEMS DUE TO THE EXTREMELY DRY SOIL CONDITIONS. FOR
POPS AND TEMPS...THE MAV AND MET NUMBERS SHOW PRETTY DECENT
CONSISTENCY THROUGH DAY 3 AND WILL STICK FAIRLY CLOSE TO THESE
NUMBERS FOR THE MOST PART. HOWEVER...WILL BRING THE POPS THIS
EVENING AND TONIGHT IN A BIT EARLIER CONSIDERING THE STRENGTH OF
THE CONV CURRENTLY FIRING OVER THE NORTHWESTERN COUNTIES. AFTER
THE FRONT CLEARS THE REGION AND MORE STABLE AIR FILTERS IN FROM
THE N-NE...EXPECT A QUICK RETURN TO DRY CONDITIONS ONCE AGAIN AS
500 MB RIDGING REBUILDS OVER THE WESTERN GULF COAST REGION. WILL
GO NEAR TO SLIGHT BELOW NORMAL TEMPS THROUGH DAY 7 WITH NIL POP
VALUES. RUN TO RUN CONSISTENCY WITH THE LATEST GFS MEX MOS NUMBERS
ARE PRETTY STABLE FROM DAYS 3 THROUGH 7. WILL NOT DEVIATE TOO MUCH
FROM THIS OVERALL TREND. ON A FINAL NOTE...THE FIRST SIGNS OF LIFE
IN THE TROPICS SHOWS UP IN THE LATEST RUNS OF THE GFS AND ECMWF.
BOTH MODELS TRY TO SPIN UP A BROAD SURFACE LOW ACROSS THE EASTERN
GULF OF MEX AND THE NW CARIB AFTER TUES AND TRY TO MOVE THIS
FEATURE TOWARDS THE FL PANHANDLE LATER THIS WEEK. PLEASE REFER TO
THE LATEST DISCS AND MARINE/TROPICAL FORECASTS FROM NHC CONCERNING
THIS POSSIBLE SURFACE FEATURE.
&&

.AVIATION...VFR CIGS CONTINUE THROUGH THE DAY. TOWERING CU
DEVELOPING AS FRONT APPROACHES FROM THE NORTH. THUNDERSTORM
COMPLEXES TO THE NORTH AND NORTHWEST WILL DISTURB FLIGHT CORRIDORS
AND MAY PROVIDE DELAYS AT LOWER TEXAS AIRPORTS. HAVE ADDED VCSH
WITH TEMPO TSRA FOR THE DAY...AND WILL PROBABLY BE NEEDED FOR THE
NIGHT AND TOMORROW MORNING FOR SECOND MAIN SQUALL LINE NEAR KSAT.
&&

.MARINE...AT 1PM BUOY020 REPORTED SOUTHEAST WINDS AT 14KTS AND SEAS
4.5 FEET. COLD FRONT MOVING THROUGH TEXAS...WITH SQUALL LINE PASSING
THROUGH SAN ANTONIO ATTM. FEW SHOWERS AHEAD OF THE FRONT ACROSS THE
COASTAL WATERS WILL BECOME MORE NUMEROUS AS THE FRONT APPROACHES.
CHANCE FOR RAIN WILL NOT END UNTIL THE FRONT PASSES SOMETIME
TOMORROW MORNING...WHEN WINDS SWITCH TO THE NORTH. WINDS MAY REACH
20 KNOTS BRIEFLY DURING FRONTAL PASSAGE...BUT WILL BE BRIEF. NORTH
WINDS BEHIND THE FRONT WILL CONTINUE...REMAINING AROUND 10 KNOTS
THROUGH MIDWEEK.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  73  84  68  84 /  60  70  40  10
BROWNSVILLE          72  84  69  86 /  60  70  40  10
HARLINGEN            71  84  67  87 /  60  70  30  10
MCALLEN              72  85  68  91 /  60  70  30  10
RIO GRANDE CITY      72  86  69  92 /  60  60  30  10
SOUTH PADRE ISLAND   75  84  70  84 /  60  70  40  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...60
MARINE/AVIATION...64
MESO/GRAPHICAST...VEGA
Hazardous weather outlook, May 16, 2:33 PM CDT, 22 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
233 PM CDT SAT MAY 16 2009

GMZ130-132-135-150-155-170-175-TXZ248>257-171100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
233 PM CDT SAT MAY 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE THROUGH PORTIONS OF
DEEP SOUTH TEXAS IN ADVANCE OF A WEAK COLD FRONT WHICH WILL MOVE
THROUGH THE AREA TONIGHT AND SUNDAY MORNING. ANY SHOWERS OR
ISOLATED THUNDERSTORMS MAY PRODUCE BRIEF PERIODS OF STRONG GUSTY
WINDS...CLOUD TO SURFACE LIGHTNING AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH THE FRONTAL
BOUNDARY MAY PRODUCE BRIEF PERIODS OF STRONG GUSTY WINDS...CLOUD TO
SURFACE LIGHTNING AND LOCALLY HEAVY RAINFALL SUNDAY INTO MONDAY
MORNING. SMALL CRAFT ADVISORIES ARE POSSIBLE ON MONDAY IN THE WAKE
OF THE COLD FRONT WHICH WILL MOVE THROUGH DEEP SOUTH TEXAS ON
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MARTIN

Nearby

Small Craft Advisories in Texas, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.